What is the side effect of fillers?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Not an easy answer
This is a very long question to answer! But yes there are side effects which can occur which I will list below: 1. Bruising- common and often just "one of those things" rather than a problem with the product or the injector2. Swelling- depending on the area, different part of the face swell differently to others. The lips swell a lot. The tear troughs can swell too. 3. Infection- a rare complication but it can happen either acutely or as a low grade ongoing infection called a biofilm4. Granuloma- this is thought to be on the same spectrum as biofilm, so it's the body's response to the biofilm causing a hard lump in ythat area5. Necrosis- if inadvertently injected into a blood vessel or if the filler is compressing a vessel in an area which does not have a good blood supply, such as the nose, then the tissue can be starved of oxygen and die. If spotted early this is reversible though. 6. Blindness- worldwide there have been about 100 cases in 100 years of people who have become permanently blinded after injection of either fat, paraffin, silicone or dermal filler into the face. A highly unlikely but life altering issue. 7. Death- as far as I am aware there has only been one case in which this has occurred, a lady who had a lot of product injected in a high risk area and suffered a brain embolism
So as you can see there are side effects possible with this procedure and this is why it is important to go to a provider who is very experienced with the use of these products to decrease the risk of any side effects.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.